I had October 10th, which was 11 days ago. I don’t know how soon I can test. I’ve never been pregnant so I don’t know what I’m supposed to feel like. I started birth control 2 weeks prior to my sexual encounter. So I was on birth control and he kinda pulled out but still came in me. My boobs are sore and my period is 2 days late, but it’s irregular anyway. So if I test while taking birth control will the b/c have an effect on the outcome? I know someone is going to sya get to a doctor, and I will, but I;m asking here first.
Go see a doctor! Now that that is out of the way – go see a doctor! You can get one of the home tests but the doctor can tell you with confidence that the answer is correct much more quickly than a test or us here on the board.
You can take a home pregnancy test starting the day of your missed period. As far as I know being on birth control pills won’t effect the outcome. They are quite accurate now but you really want to go to a doctor to double-check the results.
IANA Doctor, but as you’ve just started on birth control, it really messes up your cycle. As you had been on them for 2 weeks, they should be effective. I wouldn’t start worrying just yet.
If you are pregnant though, you shouldn’t stay on the birth control! Get thee to a doctor…
What Daftbugger said. Also, the pills (that’s what you’re taking, right?) work by mimicking pregnancy, so although I don’t have a cite, I think it’s reasonable to assume that some women might have symptoms such as you describe just from beginning to take the pill.
That being said, get a test, and if you’re still not sure, ask your doctor for a blood test.
FYI: Some types of the pill (the progestin-only ones, IIRC) require you to take them at the same time every day to be effective.
Just take a test. If you see a doctor he or she will give you the same test you would get at the store. Obviously, if it’s positive, got to a doctor. If you don’t get your period say 10 days after the negative test, go to the doctor.
I will say that many’s the time I’ve had phantom pregnancy symptoms. You may be concerned that your partner didn’t pull out in time and your symptoms are a manifestation of that concern. Seriously.
This is more of a GQ, isn’t it?
I assume your taking a COCP, not Progesterone only. My reply only applies for COCP.
Anyway, you’re probably not pregnant, provided you took your pill every day, and were never more than 12 hours late taking it.
Your period is probably late because of the BC, 21 real pills and 7 fakes (or one week off). Your period can arrive at ANY time within those 7 days, could be the first day off the real pill, could be the 6th.
The hormones in the pill can also make your boobs sore, swollen and tender…I went up 2 cup sizes in the first 2 months on the pill, it’s not unusual. It can also make you weepy and depressed, so if you’re worried any mood swings are pregnancy related, they probably aren’t.
Having said that, if your period hasn’t arrived by the end of your 7 days off the real pill, take a test and go see a doc.
The pill will not interfere with a home test, but for your own peace of mind, and because they’re not too accurate very early,
DO NOT START THE NEW PACKET WITHOUT SEEING A DOCTOR.
Good luck, I hope things work out for you.
Don’t panic! Go ahead and get a home test, since you seem worried. But when I’m on the pill, my periods arrive on Thursday afternoon or so after I start the fake pills on Sunday. Just because the package says “you should get your period within two or three days” doesn’t mean you will. It’ll probably take your body a month or two to adjust to the pills, since you’re tinkering with your hormones. And if you’re having problems after that, THEN go see a doctor; some women have to try several different kinds before finding one that works well for them.
And my boobs get incredibly sore for a day or two at a couple of points in my cycles.
I agree that you should test and not panic and that it’s possible that your usual cycle would change.
However, I have always been instructed to take the pills through one complete cycle before relying on them as birth control. I realize that doctors tend to err on the side of caution with these things, but it’s something to consider.
The packaging says you’re safe after a week, but two nurse practitioners have told me to wait a month. And if you have the slightest doubt, you can ALWAYS use condoms as well – you should anyway, unless you know you’re both in the clear as far as anything communicable. I like having backup myself.
Don’t panic!! The worst thing you can do is to panic. Your mind will start to convince yourself that you’re pregnant and your body will start to produce the symptons as a result.
As far as taking the pill, my GYN told me that it would take a month before the pill was totally in my system. I have heard of other contraceptives being effective after only a few days (ie depo shot and norplant)
And yes the pill can simulate symptons of pregnancy, and will throw off your cycle. But to be on the safe side, take a test or go see your Doc and have them give you one. Also if you think you may be pregnant, if I’m not mistaken it (the package wanring) tells you to stop taking the pill until you know for sure. (not sure on that being true, was just something I was told by my Doc)
Good luck to you!! And remember …DON’T PANIC
Well, I’m the opposite. I think I’m not pregnant, but I had to go to the doctor today to prove it. Ever since I got the Essure procedure done, I’ve had problems, and I can’t get my HSG (an x-ray that proves the implants are in place and working) until I do.
By the way, most women don’t have any problems with the Essure procedure, so don’t let me scare you off if you were considering it.
Are BC pills able to offer full protection only after two weeks.
Sheeit when I was on them, I still used two back up methods (actually three, if you consider NFP.)
Now I use a headache. Works like a Charm.
IlikeMadonna heed the advice here and let us know either way.
My birth control instructional insert says the pills are effective after seven days. And don’t stop taking them if you think you’re pregnant----take a test to make sure, THEN stop taking them if you ARE.
Thank you for finding that out!! I wasn’t sure if I had remembered it correctly, and as I don’t take the pill any longer, I had nothing to use as a reference. I do remember my doctor telling me to stop taking them if I thought I was pregnant. But that was also many many moons ago, and alot has changed since then.
come to think of it, this is the same doctor that said I didn’t have to worry about smoking and taking the pill :dubious:
I think the initial effectiveness not only depends on the kind of pill you’re on, but also when you start taking them. I’m on one that says if you start it for the first time on the first day of your period, you’re fine right away, but if not, there’s something of a delay (though I forget how long). Please read the insert that came with your pills to determine what is correct for your particular prescription.
ILikeMadonna, I had an experience similar to yours, only mine was an accident (can we say “breakage”?) two days after I had begun the pills. I experienced all that you mentioned - the lateness, the sore boobies, all that, but I wasn’t pregnant. As others have mentioned, the pills basically trick your ovaries into thinking that you’re pregnant so you don’t release an ovum. They’re also pretty capable of convincing other parts of your body that you’re pregnant, as well…including your mind Also, since I’ve been on the pill the past two years, I tend to have pre-menstrual symptoms that resemble pregnancy moreso than before I began taking the pill. This may be the case with you too.
That being said, GO TAKE A TEST ANYWAY! But don’t fret too much in the meantime.
By the way, it’s been a whole day since you last posted - updates? You can’t leave us hanging…